Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 19, NWS Brownsville, TX

April 17, 2015Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 17, 2015, 10:14 PM CDT for Jim Hogg County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2015, 10:14 PM CDT (03:14 UTC)
Expired
Apr 17, 2015, 10:44 PM CDT
In force
30 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 6:57 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS54 KBRO 180314
SVRBRO
TXC247-180400-
/O.NEW.KBRO.SV.W.0019.150418T0314Z-150418T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1014 PM CDT FRI APR 17 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 1100 PM CDT

* AT 1013 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH FORK ESTATES...OR NEAR
  HEBBRONVILLE...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JIM HOGG COUNTY AIRPORT...HEBBRONVILLE...HEBBRONVILLE HIGH
  SCHOOL...GRUY STADIUM...LAS LOMITAS...SOUTH FORK ESTATES AND
  HEBBRONVILLE BORDER PATROL STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR PORTIONS OF 
DEEP SOUTH TEXAS.

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
      2724 9849 2714 9849 2714 9847 2706 9847
      2723 9895 2726 9896 2727 9880 2735 9880
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9855
TIME...MOT...LOC 0313Z 294DEG 32KT 2727 9874 

$$

CACERES
1 follow-up statement
731 
WWUS54 KBRO 180344
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1044 PM CDT FRI APR 17 2015

TXC247-180354-
/O.CAN.KBRO.SV.W.0019.000000T0000Z-150418T0400Z/
JIM HOGG TX-
1044 PM CDT FRI APR 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JIM HOGG COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
      2724 9849 2714 9849 2714 9847 2706 9847
      2723 9895 2726 9896 2727 9880 2735 9880
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9855
TIME...MOT...LOC 0341Z 294DEG 32KT 2716 9846 

$$

CACERES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:32 PM CDT, 42 minutes earlier.

Area forecast discussion, Apr 17, 9:32 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
932 PM CDT FRI APR 17 2015

.DISCUSSION...TORNADO WATCH 70...PREVIOUSLY IN EFFECT FOR ZAPATA
AND JIM HOGG COUNTIES...IS NOW ALSO IN EFFECT FOR BROOKS...STARR
...AND HIDALGO COUNTIES PER DISCUSSION WITH STORM PREDICTION
CENTER AND ONGOING EVOLUTION OF SEVERE THUNDERSTORMS OVER ZAPATA
AND STARR COUNTIES. SHORT TERM PRODUCTS UPDATED.
&&

.PREV DISCUSSION... /ISSUED 716 PM CDT FRI APR 17 2015/

DISCUSSION...STORM PREDICTION CENTER HAS DROPPED A TORNADO WATCH
ON ZAPATA AND JIM HOGG COUNTIES OF DEEP SOUTH TEXAS UNTIL 2 AM CDT
SATURDAY MORNING. CURRENT RADAR IMAGERY SHOWS BIG THUNDERSTORMS
FIRING UP OVER NUEVO LEON STATE IN MEXICO AND HEADING TOWARDS
ZAPATA COUNTY AND WFO CRP/S WEBB COUNTY. SHORT TERM PRODUCTS
UPDATED.

PREV DISCUSSION... /ISSUED 651 PM CDT FRI APR 17 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...MID TO HIGH LEVEL CLOUDINESS CONTINUES TO STREAM
OVERHEAD COURTESY OF SOUTHWEST FLOW ALOFT. IN ADDITION...
SOUTHEAST FLOW AT THE SURFACE IS FEEDING LOW TO MID LEVEL
MOISTURE SUPPORTING LOW LEVEL CLOUDS WITH MVFR TO LOW END VFR
CEILINGS ACROSS DEEP SOUTH TEXAS THIS EVENING. MID LEVEL ENERGY
ALONG WITH OUT FLOW BOUNDARIES WILL INCREASE THE POTENTIAL FOR
CONVECTION LATER THIS EVENING ACROSS THE NORTHERN RANCHLANDS.
THERE IS STILL A POTENTIAL FOR THESE STORMS TO DRIFT SOUTH AND
EAST INTO THE RIO GRANDE VALLEY TONIGHT AND PRODUCE STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. CEILINGS WILL GRADUALLY
LOWER FROM MVFR LATE THIS EVENING TO IFR CLOSER IN THE EARLY
MORNING HOURS WITH THE POTENTIAL OF VCTS/TSRA LATER TONIGHT.
CEILINGS WILL GRADUALLY BEGIN TO INCREASE SATURDAY MORNING WITH
VCSH POSSIBLE THROUGH LATE MORNING.

PREV DISCUSSION... /ISSUED 308 PM CDT FRI APR 17 2015/

SHORT TERM....SHORT TERM /NOW THROUGH SATURDAY NIGHT/...LATEST
SATELLITE AND WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL LOW
SPINNING OVER NM AND SOUTHERN CO AS IT MOVES EAST. MEANWHILE
SUBTROPICAL JET UNDERNEATH THIS SYSTEM IS MOVING ACROSS MX INTO
SOUTH CENTRAL TEXAS THIS AFTERNOON KEEPING THE AREA UNDER
FAVORABLE DIFFLUENT FLOW ALOFT. RICH LOW LEVEL MOISTURE IS IN
PLACE OVER DEEP SOUTH TEXAS WITH LATEST KBRO 12Z SOUNDING SHOWING
PRECIPITABLE VALUES OF 1.94 INCHES WITH A VERY MOIST SOUNDING.
SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ALONG
THE WEST PORTION OF THIS MOIST AIR MASS. THE LATEST 18Z KBRO
SPECIAL SOUNDING IS SHOWING A CAP WITH THAT SW FLOW ALOFT WITH
STILL SFC BASED CAPE AROUND 3200 J/KG AND PWATS OF 1.88 INCHES.
THIS WILL LIMIT SOME WHAT THE THUNDERSTORMS DEVELOPMENT BUT AS FEW
ISOLATED SHOWERS AND THUNDERSTORMS COULD POSSIBLY BECOME STRONG AS
THE WINDS ALOFT INCREASE PROMOTING THE RISK OF ROTATION IN SOME OF
THE STORMS. THE POTENTIAL IS STILL POSSIBLE FOR HAIL AND STRONG
DAMAGING WINDS. THE HIGHEST POTENTIAL TO SEE SOME STRONG STORMS
REMAIN IN THE EDGE OF THE CWA EXTENDING FROM NORTHERN ZAPATA...JIM
HOGG AND BROOKS. FURTHER SOUTHEAST INTO STARR...HIDALGO...WILLACY
AND CAMERON...THE RISK IS LESS WITH ONE ISOLATED CASE POSSIBLE BUT
NOT AS HIGH OF A POTENTIAL. THE PRECIPITATION AMOUNTS ARE EXPECTED
IN THE HALF TO ONE INCH TOTAL IN THE NEXT 24 HOURS AND AN
ADDITIONAL INCH POSSIBLE WITH THE HEAVIEST STORMS. TIMING FOR THE
NORTHERN COUNTIES WILL BE BETWEEN BETWEEN 4 TO 7 PM AND EVEN LATER
IN THE NIGHT FOR THE RGV. DUE TO THE CLOUD COVER AND EXPECTED
PRECIPITATION TEMPERATURES WILL REMAIN STEADY IN THE MID 70S
ACROSS THE CWA.

TONIGHT AND SATURDAY...THE UPPER LEVEL LOW OVER NM KEEPS ITS
EASTWARD TRAJECTORY WITH THE SUBTROPICAL JET SLIGHTLY WEAKENING.
CONVECTION OVER THE NORTH WILL PROPAGATE SOUTHEAST INTO THE LOWER
VALLEY AS THE NIGHT PROGRESSES. ABUNDANT LOW LEVEL MOISTURE IS
STILL IN PLACE WHICH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO
CONTINUE OVERNIGHT. LOW TEMPERATURES WILL BE IN THE LOW 70S.
SECOND ROUND OF CONVECTION DEVELOPS OVER CRP AND MOVES SOUTHEAST
ACROSS THE AREA ESPECIALLY EARLY IN THE MORNING AND EARLY
AFTERNOON. GFS/ECMWF 12Z MODEL RUN ARE SHOWING AN AREA OF DRY AIR
WRAP AROUND THE SWESTERLY FLOW MOVING INTO THE AREA AS DRY LINE IS
PUSH EAST WITH THE UPPER LOW. THIS WILL PROVIDE A BREAK OF
CONVECTION ESPECIALLY LATE AFTERNOON HOURS SATURDAY. AS THE DRY
AIR MOVES INLAND...THERE WILL BE MORE BREAK IN THE CLOUDS IN THE
AFTERNOON WITH TEMPERATURES REACHING THE MID TO LOW 80S ACROSS THE
CWA. BY SATURDAY NIGHT...DRY AIR OVER THE AREA AND THE UPPER LEVEL
LOW FURTHER EAST FROM THE AREA...THE POTENTIAL FOR CONVECTION
DIMINISHES LOWERING FOR THE REMAINDER OF THE NIGHT TO AROUND 20
PERCENT.

LONG TERM.../SUNDAY THROUGH FRIDAY/...ACTIVE WEATHER PATTERN
CONTINUES INTO TUESDAY BEFORE POSSIBLE LIMITED DRIER WEATHER
PATTERN SETS IN MID TO LATE IN THE WORK WEEK. BIGGER THEN EXPECTED
CHANGES FOR SUNDAY THROUGH TUESDAY ARE IN THE OFFERING WITH THE
APPROACH AND PASSAGE OF A MODERATELY STRONG APRIL COLD FRONT.

BIG PICTURE INDICATES THE UPPER LOW OPENING UP AND BECOMING
ABSORBED INTO A LARGER TROUGH MOVING OUT OF CANADA SUNDAY. THIS
SENDS AND COLD FRONT SOUTH INTO OUR REGION SUNDAY NIGHT INTO MONDAY.
MODEL SOUNDINGS INDICATES A SUBSTANTIAL CAP SUNDAY MORNING AND
ERODING THROUGH THE DAY AS A HEAT SPIKE DEVELOPS AS SOUTHWEST WINDS
DOWNSLOPE OFF THE MEXICAN PLATEAU. RAIN CHANCES INITIALLY ARE LIKELY
TO BE LOW THAN INCREASE AS THE FORCING OF THE FRONT INCREASES. GFS
TIMING FOR CONVECTION INITIATION SUNDAY EVENING AND OVERNIGHT WITH
ECMWF LATE SUNDAY AFTERNOON AND EVENING THROUGH THE OVERNIGHT HOURS.
FORECAST INDICATES A CUT BACK ON POPS AND INCREASE TEMPERATURES FOR
THE DAYTIME AND THEN INCREASE THE RAIN CHANCES SUNDAY NIGHT.

GFS/NAM AND ECMWF HAVE THE FRONT PUSHING SOUTH OF REGION WITH A
COOLER AND MOIST NORTHEAST TO EAST FLOW MONDAY. GFS GUIDANCE IS AT
LEAST 15 TO 20 DEGREES COOLER ON MONDAY WITH SLIGHT RECOVERY ON
TUESDAY. THE EASTERLY UPSLOPE CONVERGENT FLOW AND PERSISTENT UPPER
JET ENHANCING LIFT SHOULD KEEP A DECENT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE PICTURE. THUNDERSTORMS ARE NOT ANTICIPATED TO
BE SEVERE BUT AN ISOLATED STRONG STORM CAN NOT BE RULED OUT WITH
SOME ELEVATED BUT MUCH WEAKER CAPE.

AS WE HEAD INTO TUESDAY AND THE REST OF THE WEEK...THE OLD FRONT
BEGINS TO HEAD NORTH OR DISSIPATE BUT MIGHT TAKE MUCH OF THE DAY.
RAIN CHANCES REMAIN MODERATELY HIGH AS AN UPPER TROUGH APPROACHES O
NW MEXICO. MODEL DIFFERENCES CONTINUE WITH THE EVOLUTION,
PALCEMENT AND MOVEMENT OF THE UPPER TROUGH. GFS IS STRONGER AND
MOVES THE TROUGH INTO THE DESERT SOUTHWEST WHICH WILL STRENGTHEN
OUR SOUTHERLY FLOW AND KEEPS US RELATIVELY DRIER. THE ECMWF KEEP
THE TROUGH AXIS OVER THE PACIFIC COAST WITH A SLOWER TREND OF A
STRONGER SOUTHERLY FLOW. THIS COULD KEEP THE RAIN CHANCES HIGHER.
A BLEND OF THE TWO KEEPS SOME MENTION OF RAIN IN FORECAST BUT THE
TREND IS LOWER. AS FOR TEMPERATURES WITH LOWER RAIN CHANCES
TEMPERATURES SHOULD BE ON THE INCREASE.

MARINE...NOW THROUGH SATURDAY NIGHT...SOUTHEAST WINDS AND
SEAS WILL REMAIN BETWEEN2 TO 4 FEET OR LESS BUT NO SIGNIFICANT
THREAT. HOWEVER...THE MAIN THREAT WILL BE THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS IN THE EVENING AND OVERNIGHT. STORMS
THAT DO BECOME STRONG CAN PRODUCE HEAVY RAIN...DAMAGING
WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. STAY TUNED
FOR ANY UPCOMING CHANGES WITH THE CONVECTION.

SUNDAY THROUGH WEDNESDAY...MODERATE SOUTHEAST FLOW TO BE
INTERRUPTED MONDAY AND TUESDAY BY A LATE SEASON COLD FRONT. THE
FRONT MOVES THROUGH THE COASTAL WATERS EARLY MONDAY WITH NORTHEAST
FLOW INCREASING. WINDS TO APPROACH SMALL CRAFT ADVISORY CONDITIONS
WITH BUILDING SEAS INTO TUESDAY AS THE PRESSURE GRADIENT REMAINS
MODERATELY STRONG WITH HIGH PRESSURE BUILDING EXPANDING ACROSS THE
NORTHERN GULF. THE RIDGE MOVES EAST MIDDLE OF THE WEEK WITH THE
MODERATE SOUTHEAST FLOW RETURNING. SHOWERS AND THUNDERSTORMS TAKE
A BRIEF REPRIEVE SUNDAY WITH AN INCREASE SUNDAY NIGHT THROUGH
TUESDAY AS THE FRONT MOVES INTO THE REGION.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 17, 9:26 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
926 PM CDT FRI APR 17 2015

TXZ248>257-190230-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
926 PM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...REST OF TONIGHT

A TORNADO WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS
STARR...AND HIDALGO COUNTIES UNTIL 2 AM CDT SATURDAY. OTHERWISE
...SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REMAINING PORTIONS
OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...PRODUCING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
MONDAY THROUGH WEDNESDAY DUE TO STRONGER WINDS AND HIGHER SEAS.

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND
MONDAY DUE TO THE APPROACH AND PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

RESIDENTS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL...STRONG
WINDS...TORNADOES...OR DAMAGE TO LOCAL LAW ENFORCEMENT OR THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE TONIGHT.

GMZ130-132-135-150-155-170-175-190230-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
926 PM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE LOWER TEXAS COASTAL
WATERS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY IS POSSIBLE FOR ALL OR PORTIONS OF THE
LOWER TEXAS COASTAL WATERS MONDAY AND TUESDAY DUE TO THE PASSAGE
OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR DAMAGE TO
THE UNITED STATES COAST GUARD OR NATIONAL WEATHER SERVICE OFFICE
IN BROWNSVILLE.

In the hours before

Local storm report, Apr 17, 9:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 PM CDT FRI APR 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             ZAPATA                  26.89N  99.26W
04/17/2015  E1.00 INCH       ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERIFFS OFFICE REPORTED QUARTER SIZE
            HAIL NEAR THE CITY OF ZAPATA.

&&

EVENT NUMBER BRO1500024

TOMASELLI
Special weather statement, Apr 17, 10:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1008 PM CDT FRI APR 17 2015

TXZ249-180345-
JIM HOGG TX-
1008 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JIM HOGG AND
NORTHWESTERN BROOKS COUNTIES UNTIL 1045 PM CDT...

AT 1007 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SOUTH FORK ESTATES...OR 8 MILES SOUTHWEST OF JIM HOGG COUNTY
AIRPORT...MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JIM HOGG COUNTY AIRPORT...HEBBRONVILLE...HEBBRONVILLE HIGH SCHOOL...
GRUY STADIUM...LAS LOMITAS...RANDADO...SOUTH FORK ESTATES...
THOMPSONVILLE AND HEBBRONVILLE BORDER PATROL STATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR PORTIONS OF
DEEP SOUTH TEXAS.

LAT...LON 2734 9855 2733 9852 2726 9853 2724 9849
      2714 9849 2714 9847 2705 9847 2705 9842
      2701 9842 2700 9874 2710 9895 2727 9895
      2727 9880 2735 9880 2736 9863 2734 9862
      2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0307Z 294DEG 32KT 2726 9883

CACERES

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:02 PM CDTSevere Thunderstorm WarningBROStarr, Zapata58 min
Apr 17, 9:23 PM CDTTornado WarningBROStarr, Zapata22 min
Apr 17, 9:40 PM CDTTornado WarningBROStarr35 min
Apr 17, 9:50 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata115 min
Apr 17, 9:52 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata53 min
Apr 17, 10:08 PM CDTSpecial Weather StatementBROJim Hogg37 min
Apr 17, 10:28 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg2 hr
Apr 17, 10:37 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr23 min
Apr 17, 11:01 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy29 min
Apr 17, 11:07 PM CDTSpecial Weather StatementBROKenedy38 min
Apr 17, 11:10 PM CDTSpecial Marine WarningBRO95 min
Apr 17, 11:43 PM CDTSpecial Weather StatementBROKenedy47 min
Apr 18, 8:32 AM CDTAreal Flood AdvisoryBROZapata118 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.